MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC PROVISIONAL TENSIONING DEVICE; MISC ORTHO SURGICAL INSTR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC PROVISIONAL TENSIONING DEVICE; MISC ORTHO SURGICAL INSTR
Model Number 391.884
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, a provisional tensioning device would not retain- the top doesn¿t stay on, and it appeared that the spring inside had been broken.The issue happened before surgery while assembling the cable system for a case.They opened up a second set.There was no patient involvement.Unknown cable system (part# unknown, lot# unknown, quantity# unknown).This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h4, h6 investigation summary visual inspection: the provisional tensioning device (p/n: 391.884, lot # p305309) was returned and received at us cq.Upon visual inspection, it was observed that the coil spring has partially fallen out of its groove and is resting at the base of the counterbore feature which mates to the tensioner.Defect identified? yes dimensional inspection: dimensional inspection was conducted at rti surgical the outer diameter of the groove was passed dimensional inspection as it was within the specification of.250 +.002/-.001 mm per drawing document/specification review drawing was reviewed complaint confirmed? yes, the device received was dislodged.Hence confirming the allegation.Investigation conclusion the complaint condition is confirmed.There is no indication that a design or manufacturing issue has caused the issue and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.A review of past complaints has determined that this is the 12th occurrence from 01/01/2018 to present, related to canted coil spring disassociating from its spring groove.Based on total depuy synthes units sold, the complaint rate was less than 0.01%.Further investigation will not be performed as the risk-based review of prior occurrence trending and the risk management section of the dhf for this product has concluded that the risk is below the actionable limit and not likely to cause serious injury or death to the patient or user.Device history part number: 391.884 synthes lot number: p305309 supplier lot number: n/a release to warehouse date: 04jun2004 expiration date: n/a supplier: pioneer surgical technology no ncrs were generated during production.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PROVISIONAL TENSIONING DEVICE
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9536355
Report Number2939274-2019-62815
Device Sequence Number3603419
Product Code LXH
UDI-Device Identifier10886982198365
UDI-Public(01)10886982198365
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number391.884
Device Catalogue Number391.884
Device Lot NumberP305309
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/23/2019
Initial Date Received by Manufacturer 12/06/2019
Supplement Date Received by Manufacturer01/22/2020
Initial Report FDA Received Date12/31/2019
Supplement Report FDA Received Date01/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - TENSIONING INSTRUMENTS